Tennessee, 2014Flash Flooding in Tennessee, June 6, 2014
June 6, 2014 · NWS MEG · 2 events in 2 counties and zones
A leftover outflow boundary, from convection the previous day, triggered redevelopment of showers and thunderstorms during the afternoon of June 6th, 2014 along the Mississippi-Tennessee border. The storms were slow moving thus flash flooding occurred over portions of Southwest Tennessee and Northwest Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A leftover outflow boundary, from convection the previous day, triggered redevelopment of showers and thunderstorms during the afternoon of June 6th, 2014 along the Mississippi-Tennessee border. The storms were slow moving thus flash flooding occurred over portions of Southwest Tennessee and Northwest Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 6, 1:14 PM CST, 59 minutes earlier.
Area forecast discussion, Jun 6, 1:14 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
214 PM CDT FRI JUN 6 2014
.DISCUSSION...
ADDED PORTIONS OF NORTHEAST ARKANSAS AND WEST TENNESSEE TO THE
CURRENT SEVERE THUNDERSTORM WATCH AND EXTENDED THE CURRENT FLASH
FLOOD WATCH THROUGH EARLY SUNDAY. OTHER THAN THAT...NOT MUCH TO ADD
IN THE SHORT TERM FORECAST THROUGH TOMORROW NIGHT AS CURRENT STORMS
ARE ON GOING IN A RICH 4000+ J/KG AIRMASS OVER THE DELTA.
APPROACHING LINE NOW CROSSING LITTLE ROCK HAS HAD A HISTORY OF WIND
DAMAGE...AND MODELS SHOW THE COMPLEX REMAINING SOMEWHAT ORGANIZED AS
IT INTERSECTS THE WEST- EAST CONVECTION OVER OUR AREA...SO SEVERE
WEATHER TO INCLUDE FLOODING WILL BE AN ISSUE THROUGH SUNSET. A FEW
MORE SHORTWAVES ROUNDING THE RIDGE WILL KEEP THE POTENTIAL FOR
ADDITIONAL MCS ACTIVITY THROUGH TOMORROW AND TOMORROW NIGHT. SEVERE
WEATHER WILL STILL BE POSSIBILITY THROUGH THIS PERIOD.
SUNDAY AND EARLY MONDAY...MODELS INDICATE A SHORTWAVE SATURDAY
NIGHT DEVELOPING A 1008MB SURFACE LOW AND TRACKING INTO THE OHIO
VALLEY ON SUNDAY. THIS WILL IN-TURN PUSH THE STATIONARY BOUNDARY
SOUTH AND EAST OF OUR AREA...PROVIDING US WITH A BRIEF BREAK IN
THE SEVERE WEATHER AND FLOODING THREAT. HAVE LOWERED HIGHS ACROSS
THE NORTH FOR SUNDAY TO ACCOUNT FOR THIS.
LATE MONDAY THROUGH WEDNESDAY...THE SUBTROPICAL RIDGE OVER TEXAS
IS PROGGED TO SHIFT WESTWARD AS A STRONGER SHORTWAVE MOVES INTO
THE PLAINS. THE GFS AND ECMWF HAVE BEEN CONSISTENT IN SHOWING THIS
WAVE GETTING CUTOFF FROM THE MAIN WESTERLY FLOW TO THE NORTH. THIS
NEW LOW WILL BRING A RETURN TO MORE INCLEMENT WEATHER FOR THE
MIDSOUTH...WITH FLOODING AND A CHANCE FOR SEVERE WEATHER AGAIN
POSSIBLE. HAVE ALSO LOWERED TEMPERATURES AREA WIDE DURING THIS
PERIOD.
THURSDAY AND FRIDAY...THE AFOREMENTIONED LOW WILL FILL AND BECOME
SHEARED OUT EARLY THURSDAY AS IT MOVES INTO THE APPALACHIANS. AT
THE SAME TIME THE SUBTROPICAL RIDGE WILL BEGIN TO BUILD BACK INTO
THE REGION. LINGERING LOW LEVEL MOISTURE WILL AT LEAST KEEP A
THREAT FOR ISOLATED AFTERNOON SHOWERS AND STORMS. WITH LESS
ANTICIPATED CLOUD COVER AND ORGANIZED CONVECTION TEMPERATURES
SHOULD WARM BACK TO NEAR 90F.
JAB
&&
.AVIATION...
FOR 18Z TAF CYCLE
CEILINGS THIS AFTERNOON SHOULD IMPROVE FROM IFR TO MVFR AND TO VFR
BY THIS EVENING.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION THIS AFTERNOON FROM DAYTIME HEATING AND A FRONTAL
SYSTEM. ADDITIONAL CONVECTION WILL OCCUR FROM A MESOSCALE
CONVECTIVE SYSTEM MOVING INTO THE AREA FROM THE WEST.
THUNDERSTORMS ARE EXPECTED TO DISSIPATE OR MOVE OUT OF THE AREA
EARLY THIS EVENING. LOWERING CEILINGS AND VISIBILITIES ALONG WITH
STRONG AND GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS.
MAINLY VFR CONDITIONS ARE EXPECTED FROM THIS EVENING THROUGH
SATURDAY MORNING EXCEPT AREAS OF FOG EARLY SATURDAY MORNING REDUCING
VISIBILITIES TO MVFR.
LIGHT WINDS WILL OCCUR MOST OF THE PERIOD OUTSIDE SHOWERS AND
THUNDERSTORMS.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 6, 1:44 PM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
244 PM CDT FRI JUN 6 2014
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-072145-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
244 PM CDT FRI JUN 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS A LARGE
PORTION OF THE MIDSOUTH THIS AFTERNOON AND EARLY THIS EVENING. THE
MAIN THREATS WILL BE DAMAGING STRAIGHT-LINE WINDS AND FLASH
FLOODING. A SECONDARY THREAT FOR LARGE HAIL AND AN ISOLATED BRIEF
TORNADO IS ALSO PRESENT.
IN ADDITION TO THE SEVERE WEATHER THREAT...A FLASH FLOOD WATCH
REMAINS IN EFFECT TODAY THROUGH SUNDAY MORNING ACROSS THE ENTIRE
MID SOUTH. THE POTENTIAL WILL EXIST FOR SEVERAL INCHES OF
ADDITIONAL RAINFALL IN AREAS WHERE THUNDERSTORMS MOVE REPEATEDLY
OVER THE SAME LOCATIONS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY ACROSS
THE ENTIRE MIDSOUTH. THE POTENTIAL WILL EXIST FOR DAMAGING
WINDS...LARGE HAIL...AND FLASH FLOODING.
ADDITIONAL CHANCES FOR SEVERE WEATHER AND FLASH FLOODING WILL
CONTINUE ACROSS THE MIDSOUTH THROUGH EARLY SUNDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS LIKELY ACROSS THE SOUTHERN HALF OF
THE REGION AND ACROSS PORTIONS OF THE MIDSOUTH OVER THE NEXT
SEVERAL DAYS. STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS ARE URGED TO REPORT ANY WIND DAMAGE...LARGE
HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS
TENNESSEE.
JAB
In the hours before
Local storm report, Jun 6, 12:26 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL OXFORD 34.36N 89.53W
06/06/2014 E0.88 INCH LAFAYETTE MS EMERGENCY MNGR
REPORTS OF DIME AND NICKEL SIZED HAIL IN OXFORD
&&
JPMLocal storm report, Jun 6, 2:12 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD HORN LAKE 34.96N 90.04W
06/06/2014 DESOTO MS TRAINED SPOTTER
WATER COVERING TWINLAKES AND NAIL ROAD
&&
JPMLocal storm report, Jun 6, 2:13 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM FLASH FLOOD FALKNER 34.85N 88.93W
06/06/2014 TIPPAH MS TRAINED SPOTTER
WATER COVERING ROADWAYS IN FAULKNER
&&
JPMFlash Flood, Shelby
- When
- June 6, 2:13 PM CST to 4:00 PM CST
- Where
- Shelby County, 2.08 mi N of Forest Hill to 2.2 mi N of Forest Hill
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.100, -89.768
Heavy rain produced flash flooding near Germantown. The intersection of Wolf River Boulevard and Farmington Avenue was covered with water as a result.
Flash Flood, Madison
- When
- June 6, 2:41 PM CST to 7:00 PM CST
- Where
- Madison County, Bemis to 1.36 mi NNW of Malesus
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 35.580, -88.830
A coop observer reported 2.22 inches of rain in less than an hour in Bemis. As a result, several streets were flooded including Kentucky Street, D Street and North Missouri Street.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, June 6, 20141 death · 1 event
- Flood and Hail in Nebraska, June 6 to 7, 2014$1.2 million · 1.5 in hail · 12 events
- Hail and Damaging Winds in Florida, June 6 to 8, 2014$124,000 · 1.75 in hail · 37 events
- Tornadoes and Flash Flooding in Nebraska, June 6, 2014$162,000 · EF0 · 26 events
- Tornadoes and Flash Flood in New Mexico, June 6, 2014$115,000 · EF0 · 30 events
- Flash Flooding and Flood in Tennessee, June 6 to 7, 2014$66,000 · 61 kt wind · 17 events
- Hail and Damaging Winds in Georgia, June 6, 2014$62,000 · 1 in hail · 16 events
- Flood and Hail in Texas, June 6, 2014$72,000 · 1.75 in hail · 12 events
- Damaging Winds in Georgia, June 6 to 10, 2014$36,000 · 55 kt wind · 22 events
- Tornado and Hail in South Carolina, June 6, 2014$60,000 · EF0 · 9 events
- Tornadoes and Hail in Colorado, June 6, 20141 injured · $8,000 · EF1 · 14 events
- Damaging Winds in Alabama, June 6 to 8, 2014$31,000 · 56 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524623, 524624.